MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGLU60A
Medical Device Problem Codes Misfire (2532); Failure to Form Staple (2579)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 06/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic sleeve gastrectomy procedure, while stapling stomach, the knife did cut in the beginning without stapling.Then, cutting and stapling stopped, so there was a huge tissue damage, tissue loss, and bleeding.The staple line was incomplete at the distal.A new reload was opened, and the surgeon stapled near the damaged staple line to close it and stop bleeding.
 
Additional Manufacturer Narrative
D10 concomitant product: sigc60mt, tri 2.0 sigc60mt 60 med thk cartridge (lot#n1d0542y); sigphandle, sig power sigphandle handle (serial#unknown); sigpshell, sig power sigpshell control shell (lot#unknown); unk-sigadapt, unknown signia egia adapter (serial#unknown).Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but two photos were available for evaluation.A video was also provided.Visual inspection of the video showed a surgical site presumably after a reload had been fired.Lots of bleeding could be seen in the image and it seemed as if the cut was incomplete.The two photos showed tissue outside of the patient.Malformed staples could also be seen in the photos.It was reported that staples were missing from the staple line after firing, the device initially fires, but failed to complete the firing cycle and the staples did not form as expected.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.H3 evaluation summary: "medtronic conducted an investigation based upon all information received.The device and two photos were available for evaluation.A video was also provided.The visual inspection of the video showed a surgical site presumably after a reload had been fired.The visual inspection of the photos depicted lots of bleeding and it seemed as if the cut was incomplete.The two photos showed tissue outside of the patient.Malformed staples could be seen.Visual inspection of the returned device noted that the loading unit had damage to the cutting edge of the knife blade.During functional testing, the loading unit was loaded into a representative signia handle and adapter.The loading unit was loaded with a representative cartridge and was applied to test media.All staples were placed, and test media was transected.The interlock was tested and found to function properly.It was reported that there was poor staple formation.The reported issues was confirmed.The product analysis noted evidence that the device was not used as intended.It was also reported that there was partial firing and the staple line was incomplete.The reported issues could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly rev iewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: when positioning the stapler on the application site, ensure that no obstructions, such as clips, are incorporated into the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
5920 longbow drive
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key14836790
Report Number1219930-2022-02423
Device Sequence Number4640182
Product Code GDW
UDI-Device Identifier10884521543508
UDI-Public10884521543508
Combination Product (Y/N)N
Initial Reporter CountryKU
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberSIGLU60A
Device Catalogue NumberSIGLU60A
Device Lot NumberN1F0537Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer10/06/2022
02/06/2025
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date10/14/2022
02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown